Q. My acute gastritis pain recur after stopping the medicine. Why?

Answered by
Dr. Lohit Chauhan
and medically reviewed by Dr. Vinodhini. J
Published on Jan 16, 2020 and last reviewed on: Jan 21, 2020

Hello doctor,

I was diagnosed with acute gastritis a few weeks ago. There was no pain while taking the pills but now they are over, the pain has started again. The doctors said that I do not need to be on them anymore. Is it possible that the pain is related to gastritis?

Dr. Lohit Chauhan

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Acute gastritis pain usually subsides as the infection subsides. Is there any post-prandial fullness, early satiety, burning or pain? I hope there are no alarm symptoms like difficulty or pain during swallowing, weight loss, excessive vomiting, or any family history of upper GI (gastrointestinal) malignancy.

At your age, the above symptoms are highly unlikely. At this stage, according to recommendations you can either continue Omeprazole 20 mg twice daily (or any other PPI) for four to six weeks or get yourself evaluated for H.Pylori antigen (by non-invasive means), or get an initial upper GI endoscopy done to rule out peptic ulcer disease.

What I would suggest is to wait for some time and continue Omeprazole 20 mg twice daily (or any other PPI) for four to six weeks. If still continues you might need to get an H.Pylori screen test or upper GI endoscopy done.

You can also try some lifestyle modifications like eating smaller, more frequent meals, avoid high fat and capsaicin containing diets. Eat less spicy food, stop smoking and alcohol if you do. Avoid Aspirin or other pain medicines. You can also limit your coffee intake as it may aggravate your symptoms.

I hope this helps.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Would fundoplication help gastritis?

Query: Hello doctor, I have been struggling with pressure under my ribs and tightness in my chest for 5 years. It is on and off, but mostly it gives me a hard time to come through. I feel hard to belch often. I have taken Esomeprazole and Nexium to keep the reflux down, but the tightness and other awful ...  Read Full »

Why are there body itching with fever and back pain after taking Omeprazole in hepatitis B patient?

Query: Hello doctor, I am a chronic hepatitis B patient, I have ulcer too. I did a blood work recently for urea, creatinine, AST (SGOT) and ALT (SGPT). The physician said the result was fine. I was given Omeprazole. A few days ago I noticed I have constant body itch, fever, back pain, pain on my right abd...  Read Full »

Can Omeprazole be used for gastritis?

Query: Hi doctor, I have suffered from gastritis-like symptoms for about a week now. I have an occasional mild tummy ache and nausea which is relieved by belching. I have suffered from acute gastritis now for several years, although I cannot be 100 % certain why. I tested positive for the h. pylori bacteri...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.